Virginia, 2010Blizzard and Winter Storm in Virginia, February 9 to 11, 2010
February 9 to 11, 2010 · NWS LWX · 29 events in 24 counties and zones
A potent area of low pressure tracked through the Midwest on the 9th. As the low approached the Mid-Atlantic coast, this system phased with energy in the southern branch of the jet stream to cause strong low pressure to develop just off the Delmarva peninsula.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent area of low pressure tracked through the Midwest on the 9th. As the low approached the Mid-Atlantic coast, this system phased with energy in the southern branch of the jet stream to cause strong low pressure to develop just off the Delmarva peninsula. The low continued to rapidly strengthen as it moved off to our northeast on the 10th.
The system spread snow across Virginia that began on the 9th and lasted into the 10th. Significant snow accumulations were reported with this storm across the northern part of the state. As the low pressure rapidly intensified on the 10th, strong winds caused blowing and drifting snow that led to blizzard across portions of northern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 9, 9:26 AM EST, 34 minutes earlier.
Area forecast discussion, Feb 9, 9:26 AM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
926 AM EST TUE FEB 9 2010
.SYNOPSIS...
LOW PRESSURE OVER THE GULF STATES WILL MOVE OFF THE CAROLINA COAST
TONIGHT AND INTENSIFY OFF THE DELMARVA OVERNIGHT. THIS WILL PROVIDE
ANOTHER ROUND OF WINTRY PRECIPITATION TO THE MID ATLANTIC REGION
TODAY THROUGH WEDNESDAY. HIGH PRESSURE RETURNS LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SNOW HAS ALREADY BEGUN ACROSS MANY LOCATIONS WEST OF THE BLUE
RIDGE MOUNTAINS THIS MORNING. WILL CONTINUE WITH SIDE WITH THE GFS
FOR START TIMES OF SNOWFALL...BY NOON FOR MOST LOCATIONS WEST OF
THE BLUE RIDGE AND BY EARLY AFTERNOON ACROSS WASHINGTON AND
BALTIMORE.
STRONG UPPER-LEVEL LOW IN THE NORTHERN BRANCH OF THE JET CONTINUES
TO PUSH THROUGH THE MIDWEST WHILE THE SOUTHERN BRANCH FEATURE
TRACKS THROUGH THE SOUTHEAST STATES AND TOWARD THE MID-ATLANTIC
COAST THIS AFTERNOON. OVERRUNNING OUT AHEAD OF THESE TWO SYSTEMS
WILL BE THE MAIN FORCING MECHANISM FOR SNOW THIS AFTERNOON. THERE
WILL BE ENOUGH WARM AIR ADVECTION FOR SNOW TO MIX WITH SLEET
ACROSS PORTIONS OF THE CENTRAL VIRGINIA INTO THE VIRGINIA PIEDMONT
AND LOWER SOUTHERN MARYLAND THIS AFTERNOON. SNOW ACCUMULATIONS
THROUGH THIS AFTERNOON WILL RANGE FROM A FEW INCHES NEAR THE
POTOMAC HIGHLANDS TO AN INCH OR TWO ACROSS EASTERN MARYLAND. THE
HEAVIEST SNOW IS STILL EXPECTED TONIGHT INTO WEDNESDAY AS LOW
PRESSURE RAPIDLY INTENSIFIES OFF THE COAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TNGT THAT LOW WL MOVE E OF ORF AND BEGIN TO INTENSIFY. SNOWFALL
RATES WL BEGIN TO INCRS AS WELL ACRS THE MAJORITY OF THE CWA. BY
WED MRNG TOTALS RANGING FM ARND 6 INCHES IN THE HIGHLANDS TO 8-9
INCHES IN THE DC-BALT CORRIDOR ARE LKLY. THE COUNTIES THAT WERE
PRVSLY IN A WTCH - ST. MARY'S TO SPOTSY...HV BEEN UPGRADED TO A
WRNG. ST. MARY'S WAS TOUGH TO FCST FOR - BLV ARND PAX RVR BY WED
MRNG 2-3" PSBL WHILE IN THE NW PART OF THE COUNTY 7" IN LKLY.
LOW TEMPS IN THE HIGHLANDS U TEENS. RMNDR OF CWA IN THE 20S.
WED-WED NGT...
LITTLE CHANGE TO WED IN THE GRIDS OTHER THAN MAKING SOME TIMING
ADJUSTMENTS TO THE EXIT OF THE LOW PRESSURE SYSTEM AND SFC WINDS.
PERIODS OF HEAVY SNOW AND GUSTY WINDS EXPECTED AS THE COASTAL LOW
DEEPENS AND MOVES PARALLEL TO THE DELMARVA COAST ON WED AFTN. AS
THEY HAVE FOR THE PAST SEVERAL DAYS...MOST OF THE AVAILABLE GUIDANCE
CONTINUES TO PAINT A REGIONAL AREA OF PRECIP THAT QUICKLY DEVELOPS
OVER THE ERN HALF OF THE CWA ON WED MORNING...REACHING ITS PEAK
INTENSITY BY EARLY AFTN /CENTERED OVER THE MD CHESAPEAKE/ AND
EVENTUALLY ROTATING OFF THE COAST BY LATE AFTN-EARLY EVENING.
MAKING THE SITUATION MORE COMPLEX AND THE SYSTEM EVEN STRONGER IS A
SCENARIO WELL-DEPICTED ON THE LATEST NAM WITH TWO VERY DEEP SFC LOWS
ROTATING OFF THE MID ATLC COAST. THE DEEPER ONE SLIDES ABOUT THE
SERN SIDE OF THE ONE CLOSER TO THE COAST. BY MIDDAY WED...BOTH ARE
NEARING 985 MB...BY EARLY EVENING ALMOST ANOTHER 10MB DROP IN EACH
/AN EVEN BIGGER DROP FOR THE ONE JUST OFF THE SRN COAST OF CAPE
COD/. BOTH WILL EVENTUALLY BE WRAPPED BECOME VERTICALLY STACKED AS
THE UPPER LOW SWINGS OFF THE COAST BY LATE AFTN WED. THIS WILL
INCREASE THE INTENSITY OF PRECIP BANDS STREWN ACROSS THE ERN
SEABOARD OF THE MID ATLC /PARTICULARLY THE I-95 CORRIDOR OF NRN VA
AND ERN MD...THRU NJ AND LONG ISLAND.
IN THE ZONES...GUSTS OF 35-40 MPH APPEAR FOR THE WED-WED NIGHT
PERIOD WHICH IS COINCIDENT W/ HIGH SNOW CHANCES...BUT IN TERMS OF
TIMING AND PROGRESSION...THE STRONGEST WINDS WILL BE WRAPPED AROUND
THE BACKSIDE OF THE PRECIP W/ THE DRIER AIR THAT CUT-OFF THE PRECIP
ON THE WRN EDGE OF THE SNOW BANDS. SO EVEN THOUGH BREEZY CONDITIONS
/GUSTS 15-30 MPH/ WILL BE COMMON AS THE LAST FEW SNOW BANDS SET-UP
ACROSS THE REGION WED MORNING-AFTN...THE +35MPH GUSTS /ON LAND
AREAS/ EXPECTED TO MOSTLY APPEAR AFTER A BULK OF THE SNOW BANDS
HAVE DISSIPATED AND MOVED EAST.
THE STRONG NW FLOW WILL CONTINUE INTO THE LATE NIGHT HRS...W/ A FEW
BANDS OF LIGHT SNOW CONTINUING TO STREAM DOWN THE NERN PORTIONS OF
MD AND ADJACENT NRN VA BUT LITTLE ACCUMULATION EXPECTED FROM THIS
ACTIVITY. UPSLOPE SNOW FOR THE MTNS WILL CONTINUE INTO MIDDAY THU
AND MORE BREEZY NW FLOW FOR THE REST OF THE AREA.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
AFTER THE TUE-WED SNOW STORM...LITTLE ON THE HORIZON IN TERMS OF
WX-MAKERS...JUST A DAILY ROUTINE OF NW WINDS...TEMPS BARELY PEAKING
OUT OF FREEZING DURING THE DAYTIME HRS...DROPPING BACK WELL-BELOW
FREEZING OVERNIGHT. THIS REGIME IS FROM REINFORCING UPPER WAVES OF
CANADIAN AIR THAT SLIDE DOWN THE GREAT LAKES FROM S CNTRL
CANADA...AND ROTATE AROUND A RESIDENT UPPER LOW STATIONED OVER NEW
FOUNDLAND. ONE OF THESE UPPER VORT WILL PUSH DOWN THE NRN PLAINS
EARLY NEXT WEEK /LIKE THIS INCOMING STORM SYSTEM/ BUT WON/T HAVE THE
SUPPORT OF GULF MOISTURE AND THEREFORE LOOKS TO BE LITTLE MORE THAN
A DISORGANIZED BATCH OF PRECIP AS IT MOVES THRU SUN NIGHT INTO MON.
THO IT DOES MEAN MORE UPSLOPE SNOW FOR THE CNTRL APLCNS FOR
CONSECUTIVE DAYS.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
IFR/SUBIFR CONDITIONS ARE EXPECTED THIS AFTERNOON AS SNOW
OVERSPREADS THE TERMINALS. FIRST KCHO BY NOON...AND ACROSS THE
REST OF THE TERMINALS BY EARLY AFTERNOON. IFR/SUBIFR CONDITIONS
ARE EXPECTED TONIGHT THROUGH WEDNESDAY MORNING. THE HEAVIEST SNOW
WILL BE TONIGHT THROUGH WEDNESDAY MORNING. BANDS OF HEAVY SNOW
WILL PERSIST INTO THE AFTERNOON ACROSS THE EASTERN TERMINALS.
THIS SYSTEM WILL MOVE OFF THE COAST LATE WED AND NW FLOW WILL
PUSH OVER THE REGION INTO NEXT WEEKEND. GUSTY WINDS WILL BE A
CONCERN W/ THE LOW PRESSURE SYSTEM...AS WELL AS AFTER THE SYSTEM
EXITS AND COLD-DRY NW FLOW SETTLES IN OVER THE AREA.
&&
.MARINE...
WINDS WL BE UNDER SCA VALUES THROUGH TNGT. LGT SNOW WL BEGIN TO
FALL THIS AFTN...BECMG HVR AFTR MDNGT AND DCSRG VSBY TO 1/2 MILE
BY MRNG.
WINDS WILL APPROACH SCA CRIT AFT SUNRISE WED...BUT GALE CONDITIONS
WILL QUICKLY BE REALIZED INTO THE MID-LATE MORNING...AS A COASTAL
LOW STRENGTHENS OFF THE MID ATLC...PICKING UP WINDS OVER THE MID
ATLC AND ESPECIALLY OVER THE BAY/TP. THE LOW WILL REACH PEAK
STRENGTH AND PROXIMITY JUST OFF THE COAST FROM WED AFTN INTO EARLY
THU...KEEPING GALE CONDITIONS OVER THE WATERS WELL INTO THE LATE
NIGHT HRS...SOLID SCA AFTER THAT /INTO MUCH OF THU/. NW FLOW WILL
THEN BE COMMON FOR THE REGION INTO THE WEEKEND...W/ INTERMITTENT
PERIODS OF SCA CONDITIONS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER STORM WARNING UNTIL 7 PM EST WEDNESDAY FOR DCZ001.
MD...WINTER STORM WARNING UNTIL 7 PM EST WEDNESDAY FOR MDZ003>007-
009>011-013-014-016>018.
WINTER STORM WARNING UNTIL 4 PM EST WEDNESDAY FOR MDZ502.
WINTER STORM WARNING UNTIL 7 PM EST WEDNESDAY FOR MDZ501.
VA...WINTER STORM WARNING UNTIL 7 PM EST WEDNESDAY FOR VAZ030-031-
040-042-050>057-501-502.
WINTER STORM WARNING UNTIL 4 PM EST WEDNESDAY FOR VAZ025>029-
036>039.
WINTER STORM WARNING UNTIL 7 PM EST WEDNESDAY FOR VAZ021.
WV...WINTER STORM WARNING UNTIL 7 PM EST WEDNESDAY FOR WVZ052-053.
WINTER STORM WARNING UNTIL 4 PM EST WEDNESDAY FOR WVZ050-051-
055-502-504.
WINTER STORM WARNING UNTIL 7 PM EST WEDNESDAY FOR WVZ054-501-
503.
MARINE...GALE WARNING FROM 8 AM WEDNESDAY TO 6 AM EST THURSDAY FOR
ANZ530>543.
&&
PRODUCTS...LASORSA/WOODY!/GMSHazardous weather outlook, Feb 9, 5:23 AM EST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
523 AM EST TUE FEB 9 2010
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
101000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
523 AM EST TUE FEB 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING HAS BEEN POSTED FOR TODAY THROUGH WEDNESDAY FOR
ALL AREA COUNTIES. PLEASE SEE THE LATEST WINTER WEATHER MESSAGE
FOR DETAILED COUNTY LIST AND PRELIMINARY ACCUMULATIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINTER STORM WARNING WILL REMAIN IN EFFECT FOR WEDNESDAY.
WINDS WILL INCREASE WEDNESDAY AFTERNOON AND EVENING. BLOWING AND
DRIFTING SNOW WILL BE A CONCERN.
A GALE WARNING IS IN EFFECT FOR ALL THE WATERS WEDNESDAY AND
WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SNOWFALL
TOTALS WILL BE APPRECIATED LATE TONIGHT AND WEDNESDAY.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501-
502-WVZ050>055-501>504-101000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-
CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
523 AM EST TUE FEB 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WARNING HAS BEEN POSTED FOR THE ENTIRE AREA TODAY
AND WEDNESDAY. PLEASE SEE THE LATEST WINTER WEATHER MESSAGE FOR
DETAILED COUNTY LIST AND PRELIMINARY ACCUMULATIONS.
PROLONGED UPSLOPE SNOW SHOWERS WILL CONTINUE TO AFFECT THE WESTERN
SLOPES OF THE APPALACHIANS INTO THURSDAY. ADDITIONAL ACCUMULATIONS
CAN BE EXPECTED. WINDS WILL INCREASE FOR WEDNESDAY AND WEDNESDAY
NIGHT. THIS WILL LEAD TO BLOWING SNOW AND LOW WIND CHILL VALUES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SNOWFALL
TOTALS WILL BE APPRECIATED LATE TONIGHT AND WEDNESDAY.
Event by event
15 winter storm, 9 winter weather, 5 blizzard. Local standard time, as filed.
Winter Weather, Greene
- When
- February 9, 10:00 AM EST to February 10, 2:00 PM EST
- Where
- Greene forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.298, -78.467 (the zone’s center; the record gives no point)
Snowfall totaled up to 4.0 inches at McMullen and 3.0 inches near Ruckersville.
Winter Storm, Rockingham
- When
- February 9, 4:00 PM EST to February 10, 10:00 AM EST
- Where
- Rockingham forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.481, -78.872 (the zone’s center; the record gives no point)
Snowfall totaled up to 6.0 inches near Massanutten.
Winter Storm, Clarke
- When
- February 9, 4:00 PM EST to February 10, 2:00 PM EST
- Where
- Clarke forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.112, -77.997 (the zone’s center; the record gives no point)
Snowfall around five inches was reported near Boyce.
Winter Storm, Northern Fauquier
- When
- February 9, 4:00 PM EST to February 10, 2:00 PM EST
- Where
- Northern Fauquier forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.739, -77.809 (the zone’s center; the record gives no point)
Snowfall totaled up to 6.0 inches in Marshall.
Winter Storm, Southern Fauquier
- When
- February 9, 4:00 PM EST to February 10, 2:00 PM EST
- Where
- Southern Fauquier forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.739, -77.809 (the zone’s center; the record gives no point)
Snowfall totaled up to 5.0 inches in Opal.
Winter Weather, Albemarle
- When
- February 9, 4:00 PM EST to February 10, 7:00 AM EST
- Where
- Albemarle forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.029, -78.477 (the zone’s center; the record gives no point)
Snowfall amounts around four inches were received across the county.
Winter Weather, Augusta
- When
- February 9, 4:00 PM EST to February 10, 7:00 AM EST
- Where
- Augusta forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.109, -78.974 (the zone’s center; the record gives no point)
Snowfall amounts around two to four inches were received across the county.
Winter Weather, Madison
- When
- February 9, 4:00 PM EST to February 10, 2:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.414, -78.279 (the zone’s center; the record gives no point)
Snowfall totaled up to 3.9 inches in Haywood.
Winter Weather, Nelson
- When
- February 9, 4:00 PM EST to February 10, 7:00 AM EST
- Where
- Nelson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.787, -78.887 (the zone’s center; the record gives no point)
Snowfall totaled up to 1.8 inches near Elma.
Winter Weather, Orange
- When
- February 9, 4:00 PM EST to February 10, 12:00 PM EST
- Where
- Orange forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.246, -78.013 (the zone’s center; the record gives no point)
Snowfall totaled up to 3.5 inches near Orange.
Winter Weather, Shenandoah
- When
- February 9, 4:00 PM EST to February 10, 2:00 PM EST
- Where
- Shenandoah forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.858, -78.571 (the zone’s center; the record gives no point)
Snowfall totaled up to 3.5 inches at Maurertown.
Winter Storm, Arlington
- When
- February 9, 5:00 PM EST to February 10, 6:00 PM EST
- Where
- Arlington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.855, -77.106 (the zone’s center; the record gives no point)
Snowfall totaled up to 13.4 inches near Falls Church. Snowfall amounts between 9 and 13 inches were received across the rest of the county.
Winter Storm, Fairfax
- When
- February 9, 5:00 PM EST to February 10, 4:00 PM EST
- Where
- Fairfax forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.841, -77.291 (the zone’s center; the record gives no point)
Snowfall totaled up to 12.5 inches in Alexandria. Snowfall amounts between 7 and 12 inches were received across the rest of the county.
Winter Storm, Spotsylvania
- When
- February 9, 5:00 PM EST to February 10, 4:00 PM EST
- Where
- Spotsylvania forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.244, -77.558 (the zone’s center; the record gives no point)
Snowfall around five inches was reported in Fredericksburg. Snowfall amounts between five and seven inches were reported across the rest of the county.
Winter Storm, Stafford
- When
- February 9, 5:00 PM EST to February 10, 4:00 PM EST
- Where
- Stafford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.421, -77.457 (the zone’s center; the record gives no point)
Snowfall totaled up to 6.5 inches near Garrisonville and 5.0 inches near Roseville.
Winter Storm, King George
- When
- February 9, 5:00 PM EST to February 10, 4:00 PM EST
- Where
- King George forecast zone
- Reported by
- Unknown
- Coordinates
- 38.274, -77.156 (the zone’s center; the record gives no point)
Snowfall was estimated around five inches across the county.
Winter Storm, Prince William
- When
- February 9, 5:00 PM EST to February 10, 4:00 PM EST
- Where
- Prince William forecast zone
- Reported by
- Trained Spotter
Snowfall totaled up to 5.0 inches in Manassas. Snowfall amounts between five and ten inches were received across the rest of the county.
Winter Storm, Frederick
- When
- February 9, 5:00 PM EST to February 10, 2:00 PM EST
- Where
- Frederick forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.195, -78.213 (the zone’s center; the record gives no point)
Snowfall totaled up to 12.0 inches near Whitacre. Snowfall also totaled up to 5.0 inches near Winchester.
Winter Storm, Highland
- When
- February 9, 5:00 PM EST to February 11, 3:00 AM EST
- Where
- Highland forecast zone
- Reported by
- Trained Spotter
Snowfall totaled up to 5.2 inches in Mustoe.
Winter Storm, Loudoun
- When
- February 9, 5:00 PM EST to February 10, 4:00 PM EST
- Where
- Loudoun forecast zone
- Reported by
- Trained Spotter
Snowfall totaled up to 14.0 inches in Lucketts. Snowfall amounts between six and twelve inches were reported across the rest of the county.
Winter Storm, Page
- When
- February 9, 5:00 PM EST to February 10, 2:00 PM EST
- Where
- Page forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.620, -78.484 (the zone’s center; the record gives no point)
Snowfall totaled up to 5.0 inches in Fairview and near Honeyville. Snofall also totaled up to 5.5 inches in Ida.
Winter Storm, Rappahannock
- When
- February 9, 5:00 PM EST to February 10, 2:00 PM EST
- Where
- Rappahannock forecast zone
- Reported by
- Unknown
- Coordinates
- 38.685, -78.159 (the zone’s center; the record gives no point)
Snowfall was estimated to be around five inches across most of the county.
Winter Weather, Warren
- When
- February 9, 5:00 PM EST to February 10, 2:00 PM EST
- Where
- Warren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.909, -78.207 (the zone’s center; the record gives no point)
Snowfall averaged between three and four inches near Front Royal.
Winter Weather, Culpeper
- When
- February 9, 5:00 PM EST to February 10, 2:00 PM EST
- Where
- Culpeper forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.486, -77.956 (the zone’s center; the record gives no point)
Snowfall totaled up to 4.0 inches at Culpeper.
Blizzard, Highland
- When
- February 10, 3:00 AM EST to 10:00 PM EST
- Where
- Highland forecast zone
- Reported by
- Unknown
Wind gusts were estimated to be over 35 mph along with visibility below one quarter mile to produce blizzard conditions.
Blizzard, Loudoun
- When
- February 10, 7:00 AM EST to 11:00 AM EST
- Where
- Loudoun forecast zone
- Reported by
- ASOS
Visibility was below one quarter mile due to blowing and drifting snow. The low visibility combined with wind gusts over 35 mph to produce blizzard conditions.
A National Weather Service employee reported blizzard conditions in Ashburn at 8:00 am on February 10th.
Blizzard, Fairfax
- When
- February 10, 7:00 AM EST to 11:00 AM EST
- Where
- Fairfax forecast zone
- Reported by
- ASOS
- Coordinates
- 38.841, -77.291 (the zone’s center; the record gives no point)
Visibility was below one quarter mile due to blowing and drifting snow. The low visibility combined with wind gusts over 35 mph to produce blizzard conditions.
A National Weather Service employee reported blizzard conditions near Herndon at 7:10 am on February 10th.
Blizzard, Arlington
- When
- February 10, 8:00 AM EST to 1:22 PM EST
- Where
- Arlington forecast zone
- Reported by
- ASOS
- Coordinates
- 38.855, -77.106 (the zone’s center; the record gives no point)
Visibility was below one quarter mile due to blowing and drifting snow. The low visibility combined with wind gusts over 35 mph to produce blizzard conditions.
Blizzard, Prince William
- When
- February 10, 8:00 AM EST to 11:00 AM EST
- Where
- Prince William forecast zone
- Reported by
- Unknown
Wind gusts were estimated to be over 35 mph along with visibility below one quarter mile to produce blizzard conditions.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Delaware, February 9 to 11, 20102 deaths · 4 injured · $7.8 million · 8 events
- Winter Storm in Pennsylvania, February 9 to 11, 20102 deaths · $20 million · 10 events
- Blizzard and Winter Storm in New Jersey, February 9 to 11, 20102 deaths · 1 injured · $5.0 million · 25 events
- Winter Storm in Wisconsin, February 9 to 10, 20101 death · 9 events
- Winter Storm in Ohio, February 9 to 10, 2010$2.1 million · 9 events
- Blizzard and Winter Storm in Maryland, February 9 to 10, 2010$1.0 million · 10 events
- Winter Storm in Pennsylvania, February 9 to 10, 2010$650,000 · 3 events
- Blizzard and Winter Storm in Virginia, February 9 to 11, 20101 injured · $135,000 · 55 kt wind · 27 events
- Blizzard and Winter Storm in North Carolina, February 9 to 11, 2010$186,000 · 58 kt wind · 13 events
- Heavy Snow and Winter Weather in Kentucky, February 9 to 10, 201057 events
- Winter Weather in Virginia, February 9 to 10, 201029 events
- Winter Storm in Pennsylvania, February 9 to 11, 201026 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215375, 215322, 215327, 215330, 215332, 215364, 215365, 215367, 215368, 215370, 215372, 215315, 215317, 215318, 215319, 215321, 215324, 215333, 215334, 215336, 215342, 215343, 215373, 215376, 215535, 215531, 215532, 215533, 215534.